Advise

Hi All, ha e now been on MTX for 7 weeks, I don’t feel any better and if anything I feel like I am getting worse. My psoriasis has gone but would have it back in a heart beat if I could get rid of the pain in hands and feet.

Ha e been taking Celebrex and Targin 10/5 I cant cope without it at the moment. Does this mean that the MTX has failed? My Rheumatologist said that if this fails I will need to go on DMARS. Is there no alternatives.

Thank you

6 Replies

oldestnewest
  • Not necessarily as it can take 12 weeks or more and as the psoriasis has gone I’d say that the MTX is doing some good somewhere.

    All the best

    Ali

  • Mtx started to subtly alleviate and improve my RA after 8/9 weeks. Hang in there!

  • I've been told it takes up to 12 weeks for the DMARD pills to have any effect. I'm nine weeks into my medication which is hydroxychloroquine and sulphasalazine and only now am I starting to feel just a teeny bit better.

  • It does indeed usually! I assure you it's not usually a fast working med but when it works it works well for so many.

  • I'd the mtx has not worked yet, then talk to your doctor and get on a different DMARDS. I know sulfasalazine works well for psoriatic arthritis. The Dr may even have you on more than one at once. I started on mtx with prednisone, then added leflunomide, stopped it and got hydroxychloroquine, stopped that as well. The was on mtx, prednisone and sulfasalaze. Stopped all those and got onto biologics. Total on mtx 16weeks, lef and hyd 4 weeks each then 9 months on sulfasalazine. All did nothing for me but make me sicker with more painful joints. Had rare side effects on humira, stopped after 6 weeks, stayed off all drugs for 5 months then ended up in hospital with other things and major surgery.

    Started Anakinra 49 days of daily injections did not work. Started tocilizumab Dec 3 2016 and have virtually no inflammation anymore.

    If the drugs are right for you then they should start working right away, if they do not work right away then obviously not the right ones for your condition.

    Scott

  • Thanks Scott your situation is the same as mine my body dosnt seam to be able to tolerate high doses of drugs they irratrate the lining of my stomach and the pain that causes is unthinkable. It's a viicious circle injections going direct into the bloodstream by pass the stomach has less complications at the present moment I am using lidiocaine patches it does help with the pain. M

You may also like...